Dentist gave me epinephrine anesthetic I started shaking, twitching, and moving around uncontrollably?

Hello! Thank you so much for taking the time to consider my question. I am 25, male, and currently take 1mg of ropinerole at night for restless leg syndrome. I was at the dentist today to get a root canal, and they gave me an epinephrine anesthetic, 16ug as I later found out. Shortly after the shot, I started shaking, twitching, and moving around uncontrollably, and my eyes started tearing up even though I was not feeling emotional. I felt very very extreme and almost had a panic attack sitting in the dentist chair. It took about an hour for these effects to subside. Needless to say, I never got my root canal, and they almost called an ambulance to come check me out. The dentist told me that 16ug of epinephrine is very small and that, at hospitals, they can give people as much as one gram to stop a heart attack. So why would such a small amount of adrenaline almost warrant a trip to the ER?



Doctor Answers And General Comments : (both members and visitors can post)

3 Answers on "Dentist gave me epinephrine anesthetic I started shaking, twitching, and moving around uncontrollably?"

Notify of
avatar
Dr Ahmed Fawzy
Member
Dr Ahmed Fawzy

Hi
This is common Ropinirole hydrochloride and Epinephrine drug interaction, which can be seizure
Nothing to worry about, just make sure next time your doctor know you are on Ropinirole
Good Luck

Dr Mahaveer
Member
Dr Mahaveer

hi,
this can be due to a anaphylaxis reaction to the anesthetic drug.You may be sensitive/allergic to epinephrine.

Other possibility is a drug interaction between ropinerole and epinephrine.
Get a drug sensitivity test done before getting injected by epinephrine next time.
thanks

Dr. Ayman Darrag
Member
Dr. Ayman Darrag

From your description it looks like a seizure which is a drug interaction result from epinephrine and ropinerole ..
Your dentist and any other doctor must know this before any medical procedure..

wpDiscuz